Alert archive / Iowa / Flash Flood Warnings in 2019

Flash Flood Warning 20, NWS Quad Cities, IA

May 28, 20195 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at May 28, 2019, 5:10 PM CDT for 5 counties in Iowa. It was in force for 8 hr. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2019, 5:10 PM CDT (22:10 UTC)
Expired
May 29, 2019, 1:00 AM CDT
In force
8 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Henry County, IA, Jefferson County, IA, Keokuk County, IA, Van Buren County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 118 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 5:39 PM CDTFLASH FLOODKalona, IAREPORTS LOCALIZED STREET FLOODING ON THE SOUTH SIDE OF TOWN. WATER WAS 3 TO 4 INCHES DEEP.
May 28, 5:39 PM CDTHEAVY RAIN 0Kalona, IACORRECTS PREVIOUS FLASH FLOOD REPORT FROM KALONA. REPORTS LOCALIZED STREET FLOODING ON THE SOUTH SIDE OF TOWN. WATER WAS 3 TO 4 INCHES DEEP.
May 28, 6:08 PM CDTHEAVY RAIN 1.66Mount Pleasant, IA
May 28, 6:14 PM CDTFLASH FLOODBatavia, IAPUBLIC SENT US PICTURES OF WATER OUT OF THE BANKS OF A CREEK IN BATAVIA RUNNING DOWN AREA ROADS.
May 28, 6:30 PM CDTHEAVY RAIN 1Mount Union, IAFELL IN THE LAST 30 MINUTES.
May 28, 6:48 PM CDTHEAVY RAIN 1.93 W Mount Sterling, IASINCE 5 PM.
May 28, 6:55 PM CDTHEAVY RAIN 1.4Farmington, IAFELL IN 20 MINUTES. VERY HEAVY RAIN STILL OCCURRING.
May 28, 7:08 PM CDTHEAVY RAIN 1.61 Sw New London, IASINCE 545 PM.
May 28, 7:30 PM CDTFLASH FLOODFarmington, IASPOTTER REPORTED WATER QUICKLY FLOWING OVER HIGHWAY 2 IN FARMINGTON.
May 28, 7:32 PM CDTHEAVY RAIN 2.123 Nnw Oakland Mills, IASTILL RAINING VERY HARD.
May 28, 7:39 PM CDTHEAVY RAIN 1.33 Ne Charlie Heath Memo, MOSINCE 430 PM. FOX RIVER IS NEAR BANK FULL.
May 28, 8:03 PM CDTFLASH FLOOD3 Ne Kinross, IAIFC RIVER GAUGE ALONG SOUTH ENGLISH RIVER EAST OF 338TH AVE RISING ABOVE FLOOD STAGE DUE TO HEAVY RAIN.
May 28, 8:05 PM CDTHEAVY RAIN 2.58Cantril, IASTILL RAINING.
May 28, 9:40 PM CDTHEAVY RAIN 3Bonaparte, IATOTAL RAINFALL THIS EVENING AS OF 940 PM.
May 28, 10:50 PM CDTHEAVY RAIN 1.93 Ene Charlie Heath Mem, MOTOTAL RAINFALL SINCE 430 PM. RAIN IS STILL COMING DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

544 
WGUS53 KDVN 282210
FFWDVN
IAC087-101-107-177-183-290600-
/O.NEW.KDVN.FF.W.0020.190528T2210Z-190529T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
510 PM CDT Tue May 28 2019

The National Weather Service in the Quad Cities has issued a

* Flash Flood Warning for...
  Henry County in southeastern Iowa...
  Van Buren County in southeastern Iowa...
  Keokuk County in southeastern Iowa...
  Washington County in southeastern Iowa...
  Jefferson County in southeastern Iowa...

* Until 100 AM CDT Wednesday.

* At 505 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Fairfield, Mount Pleasant, Washington, Sigourney, Keosauqua,
  Kalona, New London, Wellman, Winfield, Riverside, Wayland, Hedrick,
  Brighton, What Cheer, Richland, Ainsworth, Batavia, Birmingham,
  Milton and Bonaparte.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area tonight.

People with interests along the area rivers of the Des Moines, South 
English and Skunk, as well as Big Cedar, Big Indian, Crooked, 
and Big Creeks should monitor for rapidly rising water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4151 9241 4150 9151 4147 9151 4143 9148
      4116 9148 4116 9137 4081 9137 4081 9172
      4060 9172 4061 9173 4060 9218 4116 9218
      4116 9241

$$

12
3 follow-up statements
343 
WGUS73 KDVN 290010
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
710 PM CDT Tue May 28 2019

IAC087-101-107-177-183-290600-
/O.CON.KDVN.FF.W.0020.000000T0000Z-190529T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry IA-Van Buren IA-Keokuk IA-Washington IA-Jefferson IA-
710 PM CDT Tue May 28 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY FOR HENRY...VAN BUREN...KEOKUK...WASHINGTON AND JEFFERSON
COUNTIES...

At 659 PM CDT, Doppler radar indicated heavy rain across the warned 
area. Up to two inches of rain have already fallen across much of 
the warned area since 5 PM CDT. Flash flooding is already occurring.

Some locations that will experience flooding include...
Fairfield, Mount Pleasant, Washington, Sigourney, Keosauqua, Kalona,
New London, Wellman, Winfield, Riverside, Wayland, Hedrick, Brighton,
What Cheer, Richland, Ainsworth, Batavia, Birmingham, Milton and
Bonaparte.

At 0614 PM, the public relayed pictures of flash flooding in Batavia 
in western Jefferson County, as a creek was flowing out of it's 
banks and running down area roads. Street flooding was also 
occurring in Mount Pleasant. Heed all road closures!

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area through Midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4151 9241 4150 9151 4147 9151 4143 9148
      4116 9148 4116 9137 4081 9137 4081 9172
      4060 9172 4061 9173 4060 9218 4116 9218
      4116 9241

$$

12
146 
WGUS73 KDVN 290328
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1028 PM CDT Tue May 28 2019

IAC087-101-107-177-183-290600-
/O.CON.KDVN.FF.W.0020.000000T0000Z-190529T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry IA-Van Buren IA-Keokuk IA-Washington IA-Jefferson IA-
1028 PM CDT Tue May 28 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
HENRY...VAN BUREN...KEOKUK...WASHINGTON AND JEFFERSON COUNTIES...

At 1019 PM CDT, Doppler radar indicated heavy rain across the warned 
area. Two to three inches of rain have already fallen. Flash 
flooding is already occurring. Flash flooding of rural creeks and 
streams and areas adjacent these creeks and streams is expected. 
Doppler radar also indicated heavy rain and thunderstorms forming 
west of the area.  This is expected to move east across the warned 
area.  

Some locations that will experience flooding include...
Fairfield, Mount Pleasant, Washington, Sigourney, Keosauqua, Kalona,
New London, Wellman, Winfield, Riverside, Wayland, Hedrick, Brighton,
What Cheer, Richland, Ainsworth, Batavia, Birmingham, Milton and
Bonaparte.

Additional rainfall amounts of one to two inches of rain can be 
expected through 1 AM CDT.  Creeks and streams that may have receded 
during the moderate rain could see rises again when the 
thunderstorms move back into the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be smart, don't become a statistic, if you encounter flooded roadways 
turn around, don't drown! Most flood deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4151 9241 4150 9151 4147 9151 4143 9148
      4116 9148 4116 9137 4081 9137 4081 9172
      4060 9172 4061 9173 4060 9218 4116 9218
      4116 9241

$$

Gibbs
257 
WGUS73 KDVN 290606
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
106 AM CDT Wed May 29 2019

IAC087-101-107-177-183-290611-
/O.EXP.KDVN.FF.W.0020.000000T0000Z-190529T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry IA-Van Buren IA-Keokuk IA-Washington IA-Jefferson IA-
106 AM CDT Wed May 29 2019

...THE FLASH FLOOD WARNING FOR HENRY...VAN BUREN...KEOKUK...
WASHINGTON AND JEFFERSON COUNTIES HAS EXPIRED...

This Flash Flood Warning has been replaced by an Areal Flood 
Warning. Another round of heavy rain will continue the on-going 
flooding of streams, low lying areas and urban areas through the 
rest of tonight. 

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

LAT...LON 4151 9241 4150 9151 4147 9151 4143 9148
      4116 9148 4116 9137 4081 9137 4081 9172
      4060 9172 4061 9173 4060 9218 4116 9218
      4116 9241

$$

Sheets

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 28, 2:56 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 28, 2:56 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
256 PM CDT Tue May 28 2019

.SYNOPSIS...
Issued at 254 PM CDT Tue May 28 2019

18Z surface data has low pressure in central Kansas near KGBD. The
frontal boundary ran east northeast from the low across northern
Missouri into central Illinois. A remnant boundary ran from
southeast Wisconsin into southwest Iowa. Dew points north of the
stationary front were in the 40s and 50s. South of the front dew
points were in the 60s and 70s.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 254 PM CDT Tue May 28 2019

Convection between KDSM and KALO will catch the the far northwest
part of the area late this afternoon. While this is going on
convection in northern Missouri and western Iowa will organize into
a severe storm complex.

This evening the storm complex will move across the area with very
heavy rain. The greatest risk for severe storms is generally south
of an Ottumwa, IA to Galesburg, IL. However severe storms will still
be possible all the way up to highway 20.

Depending upon how the storm complex organizes late this afternoon
and evening the potential is there for storms to repeat over the
same areas. Given the amount of moisture streaming north the
potential is there for storms to produce 1-2 inches of rain in a
very short time frame.

Late tonight the severe risk will diminish but widespread rain with
embedded thunderstorms will continue. The rain will slowly end from
west to east toward morning.

On Wednesday the rain will continue to end across the area during
the morning. However with an additional upper level disturbance
forecast to move across the area, a new round of diurnal convection
is expected in the afternoon. How widespread the coverage becomes
will depend upon how much heating occurs during the day.

If there is some good news regarding the rain on Wednesday, it
should not be heavy as the deep moisture feed will be east of the
area. However given the saturated state of the ground any additional
rainfall will quickly runoff into area waterways.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 254 PM CDT Tue May 28 2019

The active stalled front will remain in play for Wednesday night
and Thursday, before sliding southeast of the region for several
days. It's hard to be too specific on locations for the storm
development, which results in a rather broad swath of lighter rains
than it will be in reality. Given that, there remains potential for
isolated heavy rains, and isolated flash flooding through Thursday.
Storms interacting with the front, will potentially be able to
produce tornadoes.

The extended has largely been left unaltered from the initial grided
blend. the pattern becomes more active again toward the weekend,
after a rather pleasant Friday. Temperatures should mainly be in the
70s in the day, and mid 50s to lower 60s at night.  The broad scale
seems less likely for repeat heavy rains, but is also not a
seasonally dry pattern as well.  At least it's not an west to east
front, which is our current pattern.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
ISSUED AT 1231 PM CDT Tue May 28 2019

Decaying storm complex along the Mississippi river will move east
across northern Illinois. MVFR/IFR conditions across eastern Iowa
and northern Illinois will improve to VFR/MVFR with scattered
TSRA through 00z/29. After 29z/00 a large TSRA complex will move
across eastern Iowa and northern Illinois with widespread MVFR/IFR
conditions. Very heavy rain and severe storms are also possible.

&&

.HYDROLOGY...
Issued at 1128 AM CDT Tue May 28 2019

Heavy rain continues to be the driver of additional flooding to
area rivers. A couple things, the morning rains have been
significant along the Interstate 80 corridor, in Iowa. This
activity may enhance the flooding on the Iowa, Cedar, and lower
Wapsipinicon, but this is short term ongoing rain, and it's impact
will be accounted for in this evening's forecasts.

The Mississippi River will be impacted by tonight's rain, as will
all other tributaries. However, the over all rain potential for
heavy amounts now looks to fall far enough south that the
tributaries will be mainly one's downstream of Fulton through Quad
Cities. If that's the case, the forecast could need to be lowered
for the this area, up to a half foot from current forecast levels.
Conversely, if the storms end up tracking north of Interstate 80
tonight with more than 1 inch or rain, then we may yet still see
levels 21 to 21.4 feet on the Quad Cities/Mississippi River. The
reason this is all so critical, is the fact we're relying on heavy
rain exact QPF placement with saturated soils. So, where storms
happen, very significant run off will happen, with flash flooding
also, but if they miss to the south, this significant impact is
removed largely. Thus, we have lower than normal confidence in the
exact crest upstream of Muscatine.

The Des Moines River is now forecast to see moderate to Major
flooding from Keosaqua through St Francisville. Heavy rain, of 1
to 2.5 inches is forecast in this basin tonight. Due to the
persistent wet weather, the Red Rock Reservoir is now approaching
full pool, and unable be used to hold back water to help mitigate
downstream flooding. Thus, with heavy rain forecast, we are likely
to see significant flooding happen on the Des Moines River.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Wednesday morning for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
     Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
     Muscatine-Scott-Van Buren-Washington.

IL...Flash Flood Watch through Wednesday morning for Bureau-Carroll-
     Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
     Putnam-Rock Island-Stephenson-Warren-Whiteside.

MO...Flash Flood Watch through Wednesday morning for Clark-Scotland.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...Ervin
AVIATION...08
HYDROLOGY...Ervin
Hazardous weather outlook, May 28, 9:58 AM CDT, 7 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
958 AM CDT Tue May 28 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-291500-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
958 AM CDT Tue May 28 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Severe thunderstorms are likely this afternoon through this
evening. The Storm Prediction Center has a moderate risk for
severe storms south of a line Sigourney, Iowa to Sherrard,
Illinois. An enhanced risk for severe storms is up to Interstate
80. North of Interstate 80 there is a slight risk of severe
storms.

Severe weather risks today include damaging winds, large hail and
tornadoes. Strong tornadoes are possible. The severe risk is
greatest with storms is greatest with storms that occur along a
stalled boundary from northern Missouri into central Illinois.

Severe storms are most likely from 4 to 11 PM but isolated severe
storms cannot be ruled out outside of this time frame.

Heavy rainfall is possible, which may lead to flash flooding as
soils are saturated around the region. A flash flood watch has
been issued for the entire area today and tonight.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

As the upper level system lingers over the Midwest, a marginal
risk of severe thunderstorms is forecast for the area Wednesday.
Otherwise no severe weather is expected during this time frame.

Flooding will continue, though light rain Wednesday and Thursday
will not seriously add to the flooding problem. Another chance of
rain is forecast for the weekend, but it is too early to ascertain
whether this will exacerbate the flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation and amateur radio activation is likely
especially this afternoon and evening.

In the hours before

Local storm report, May 28, 3:32 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TORNADO          3 SW BURLINGTON         40.76N 91.19W
05/27/2019                   DES MOINES         IA   NWS STORM SURVEY

            VIDEO AND PICTURE EVIDENCE OF A TORNADO
            OCCURRING AT THIS LOCATION. HOWEVER, THERE
            HAVE BEEN NO REPORTS OF DAMAGE NEAR THE
            TOUCHDOWN.

&&

ARG/DC/RPK/SCK
Local storm report, May 28, 3:38 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TORNADO          3 SW BURLINGTON         40.73N 91.19W
05/27/2019                   DES MOINES         IA   TRAINED SPOTTER

            SPOTTER OBSERVED A TORNADO TOUCH DOWN
            LOOKING NORTH OF LOCATION HEADING TOWARD
            SPRING GROVE WHILE ON PHONE WITH NWS. TIME
            EXACT. DO HAVE PICTURE AND VIDEO EVIDENCE OF
            THE TORNADO. HOWEVER, NO DAMAGE WAS REPORTED
            NEAR THE TOUCHDOWN.

&&

ARG/DC/RPK/SCK
Special weather statement, May 28, 4:27 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
427 PM CDT Tue May 28 2019

IAC087-101-111-177-MOC045-282215-
Henry-Van Buren-Jefferson-Lee-Clark-
427 PM CDT Tue May 28 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HENRY...VAN BUREN...
JEFFERSON...NORTHWESTERN LEE AND NORTHWESTERN CLARK COUNTIES UNTIL
515 PM CDT...

At 426 PM CDT, a cluster of strong thunderstorms was located over
Milton, or 12 miles north of Memphis, moving northeast at 45 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Fairfield, Keosauqua, Batavia, Birmingham, Milton, Bonaparte, Salem,
Libertyville, Stockport, Lockridge, Maharishi Vedic City, Cantril,
Packwood, Hillsboro, Rome, Westwood, Douds, Abingdon,
Bentonsport/Vernon and Leando.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

LAT...LON 4106 9218 4116 9213 4116 9211 4088 9141
      4058 9192 4058 9194 4061 9194 4060 9203
      4063 9218
TIME...MOT...LOC 2126Z 235DEG 43KT 4065 9221

Ervin
Local storm report, May 28, 4:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             MILTON                  40.67N 92.16W
05/28/2019  M0.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

&&

PS
Local storm report, May 28, 5:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             3 W MOUNT STERLING      40.62N 92.00W
05/28/2019  E0.25 INCH       VAN BUREN          IA   TRAINED SPOTTER

            ALSO TORRENTIAL RAINFALL. VISIBILITY LESS
            THAN 1/10TH MILE AT TIMES.

&&

PS
Special weather statement, May 28, 5:05 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
505 PM CDT Tue May 28 2019

IAC011-031-055-095-103-105-113-139-183-282300-
Cedar-Johnson-Benton-Washington-Jones-Delaware-Muscatine-Linn-Iowa-
505 PM CDT Tue May 28 2019

...HEAVY RAIN FROM A LINE OF THUNDERSTORMS WILL AFFECT WESTERN
CEDAR...JOHNSON...EASTERN BENTON...NORTHEASTERN WASHINGTON...WESTERN
JONES...SOUTH CENTRAL DELAWARE...NORTHWESTERN MUSCATINE...LINN AND
EASTERN IOWA COUNTIES UNTIL 600 PM CDT...

At 505 PM CDT, radar indicated heavy rain from thunderstorms was
falling along a line extending from Coggon to Hills. Movement was
east at 50 mph.

Locations impacted include...
Cedar Rapids, Iowa City, Anamosa, West Branch, Mechanicsville,
Marion, Coralville, North Liberty, Hiawatha, Mount Vernon,
Monticello, West Liberty, Robins, Center Point, Lisbon, Fairfax,
Solon, Tiffin, Ely and Atkins.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 224 and 263.
 Interstate 380 between mile markers 1 and 46.

Torrential rainfall is also occurring with these thunderstorm. Minor
flooding of low lying areas, creeks, streams and urban areas is
likely. If you encounter water over a roadway, do not drive through
it.

LAT...LON 4231 9115 4149 9118 4150 9193 4228 9193
TIME...MOT...LOC 2205Z 267DEG 44KT 4229 9151 4156 9154

McClure

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:45 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more25 hr
May 28, 10:26 AM CDTSpecial Weather StatementDVNCedar, Clinton, Jackson, Muscatine, Scott49 min
May 28, 11:07 AM CDTSpecial Weather StatementDVNJefferson38 min
May 28, 12:07 PM CDTFlash Flood WarningDVNScott3 hr
May 28, 12:12 PM CDTSpecial Weather StatementDVNDes Moines, Van Buren48 min
May 28, 2:54 PM CDTRiver Flood WarningDVNCedar, Johnson67 hr
May 28, 2:54 PM CDTRiver Flood WarningDVNLouisa4 days
May 28, 4:27 PM CDTSpecial Weather StatementDVNJefferson, Van Buren48 min
May 28, 4:32 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren58 min
May 28, 5:05 PM CDTSpecial Weather StatementDVNJohnson, Linn55 min
May 28, 5:59 PM CDTSpecial Weather StatementDVNDes Moines, Louisa, Muscatine, Scott61 min
May 28, 6:02 PM CDTFlash Flood WarningDVNDes Moines, Louisa8 hr
May 28, 6:09 PM CDTFlash Flood WarningDVNMuscatine, Scott8 hr
May 28, 6:24 PM CDTSpecial Weather StatementDVNHenry, Van Buren51 min
May 28, 6:38 PM CDTFlash Flood WarningDVNCedar, Iowa, Johnson8 hr
May 28, 6:40 PM CDTSpecial Weather StatementDVNDes Moines, Henry, Lee, Louisa50 min
May 28, 6:53 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee, Louisa67 min

Nearby

Flash Flood Warnings in Iowa, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.